North Dakota, 2014

Tornado in North Dakota, June 1, 2014

June 1, 2014 · NWS FGF · 4 events in 3 counties and zones

Showers and thunderstorms over central North Dakota moved into areas west of the Red River Valley during the evening of the 1st. The activity was associated with favorable conditions for low level rotation, and as a result, several reports of funnel clouds were received along with one tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Showers and thunderstorms over central North Dakota moved into areas west of the Red River Valley during the evening of the 1st. The activity was associated with favorable conditions for low level rotation, and as a result, several reports of funnel clouds were received along with one tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 1, 2:24 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 1, 2:24 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
324 PM CDT SUN JUN 1 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 324 PM CDT SUN JUN 1 2014

CHALLENGES INCLUDE AREAL COVERAGE OF SHOWERS/THUNDERSTORMS AND
HEAVY RAIN/FLOODING POTENTIAL. GLOBAL MODELS STRUGGLING TO LATCH
ONTO ONE SOLUTION UNDER COMPLEX SYNOPTIC/MESOSCALE SET-UP...BUT
LATEST RAP/HRRR/LOCAL WRF STARTING TO SHOW SOME SIMILARITIES AND
WILL FOLLOW THEIR SOLUTIONS FOR THE NEXT 12 TO 18 HOURS. LATE
THIS AFTERNOON...SCATTERED DIURNALLY DRIVEN SHOWERS MAINLY ACROSS
NORTHWEST MN WILL WEAKEN AND DISSIPATE WITH LOSS OF SOLAR.

SFC LOW CENTER STARTING TO TAKE SHAPE ACROSS NORTHEAST NE/
SOUTHEAST SD WITHIN BROAD TROUGH EXTENDING NORTHWARD ACROSS THE
FORECAST AREA. SFC LOW EXPECTED TO MOVE INTO CENTRAL MN THIS
EVENING AND OVERNIGHT AS A PACIFIC SHORT-WAVE MOVES INTO THE
WESTERN AND CENTRAL DAKOTAS. CONVECTION CURRENTLY ACROSS SOUTHEAST
SD WILL LIFT NORTHEASTWARD AND WRAP AROUND SFC LOW IMPACTING
PORTIONS OF WEST CENTRAL MN. LATEST HIGH RESOLUTION MODELS SUGGEST
HEAVIEST RAIN MAY JUST CLIP THE SOUTHEAST FORECAST AREA...BUT WITH
MUCH OF MN LAKES COUNTRY RECENTLY RECEIVING 2 TO 6 INCHES...WILL
KEEP FLOOD WATCH IN PLACE AND ALLOW LATER SHIFTS TO CANCEL IF
CONVECTION TAKES A MORE SOUTHERLY TRACK. AN ADDITIONAL 1 TO 2
INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH
THESE STORMS.

SECOND AREA OF SHOWERS AND THUNDERSTORMS LIKELY TO SET-UP SOMEWHERE
BETWEEN THE MINOT TO BISMARCK AND DEVILS LAKE TO JAMESTOWN CORRIDOR.
STRONG RISING MOTION THROUGHOUT THE COLUMN DUE TO MID-LEVEL
CONVERGENCE/UPPER LEVEL DIVERGENCE COUPLET AND PWATS IN EXCESS OF
ONE INCH WILL RESULT IN A SLOW-MOVING BAND OF MODERATE TO HEAVY
RAIN. AREAS WEST OF THE VALLEY HAVE NOT RECEIVED AS MUCH RAIN OVER
THE PAST FEW DAYS...SO DO NOT THINK AN EXTENSION OF THE FLOOD
WATCH IS NECESSARY. LATE TONIGHT...MODELS SUGGEST THIS CONVECTIVE
ACTIVITY WILL EVENTUALLY MERGE WITH SHOWERS AND STORMS TO THE
SOUTHEAST AND ROTATE NORTHEASTWARD AND ACROSS THE NORTHERN
FORECAST AREA BY DAYBREAK MONDAY MORNING.

MONDAY WILL BE CLOUDY...COOL AND WET AS SHOWERS SLOWLY LIFT NORTH
AND EAST WITH THE SFC LOW MOVING INTO THE MN ARROWHEAD/WESTERN
LAKE SUPERIOR. EXPECT HIGH TEMPERATURES ONLY IN THE 60S WITH
BREEZY NORTHERLY WIND. LOWS MONDAY NIGHT WILL DROP INTO THE 50S
WITH THE LAST OF THE RAIN EXITING THE FORECAST AREA BY TUESDAY
MORNING.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 324 PM CDT SUN JUN 1 2014

SOME FORM OF HIGH PRESSURE WILL DOMINATE THE REGIONAL WEATHER
PATTERN TUESDAY/WEDNESDAY RESULTING IN DRY CONDITIONS BUT SLIGHTLY
COOLER TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S.

UNSETTLED PATTERN THROUGH NEXT WEEKEND AS PACIFIC STORMS MOVE
EAST THROUGH SOUTHERN CANADA AND THE NORTHERN UNITED STATES GIVING
PERIODIC CHANCES FOR SHOWERS/TSTMS. TIMING OF THESE SYSTEMS AMONG
THE GFS/ECMWF ARE PRETTY CLOSE BUT JUST OFF ENOUGH SO THAT WE HAVE
CHANCE OF PRECIP EVER DAY THU-SAT. AT THIS POINT HARD TO PICK OUT
A MODEL OF CHOICE SO WILL UTILIZE THE BLEND TOOL. TEMPS LOOK TO
RUN NEAR OR A BIT BELOW NORMAL FOR HIGHS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 120 PM CDT SUN JUN 1 2014

LEFT OVER LOW LEVEL CLOUDS AND FOG BURNED OFF LEAVING A MVFR OR
LOW END VFR CUMULUS DECK OVER MOST AREAS. DONT EXPECT A LOT OF
CHANGE IN THIS INTO THE EVENING AS WINDS REMAIN RATHER LIGHT FROM
THE NORTHEAST. FARGO AREA WINDS ARE NEAR CALM ATTM AND SHOULD TURN
A BIT EASTERLY NR 5 KTS DURING THE AFTN. QUESTION ARISES AS TO
ARRIVAL OF SHOWERS TONIGHT AND WHERE THUNDER WILL OCCUR. DECIDED
TO GO WITH A BIT SLOWER TIMING IN BRINGING IN PREDOMINATE RAIN TO
THE AREA...STARTING LATE EVENING FAR/DVL AND THEN CLOSER TO 12Z
GFK/TVF AND ACCOMPANIED THEM BY LOWER END MVFR CIGS. IFR CIGS IN
BEMIDJI LATE TONIGHT INTO MONDAY MORNING. DIDNT INCLUDE THUNDER
ATTM DUE TO UNCERTAINTY OF TIMING WITHIN LARGER RAIN AREA.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON
     FOR MNZ003-023-024-027>032-040.

&&

SHORT TERM...ROGERS
LONG TERM...ROGERS/RIDDLE
AVIATION...RIDDLE
Hazardous weather outlook, Jun 1, 5:54 AM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
654 AM CDT SUN JUN 1 2014

MNZ003-017-022>024-027>032-040-021200-
CLAY-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
654 AM CDT SUN JUN 1 2014

...A FLOOD WATCH IS IN EFFECT TONIGHT INTO EARLY MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND
THIS EVENING IN MINNESOTA LAKES COUNTRY. SOME STORMS WILL CONTAIN
HEAVY RAIN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH
LOCALLY HIGHER AMOUNTS MAY CAUSE FLOODING ISSUES OVER AREAS THAT
RECEIVED HEAVY RAIN THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR HEAVY RAIN WILL PERSIST INTO MONDAY...WITH DRIER
WEATHER MOVING IN FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AMOUNTS ARE ALWAYS APPRECIATED.

MNZ001-002-004>009-013>016-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-021200-
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
654 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT
THROUGHOUT EASTERN NORTH DAKOTA INTO WESTERN MINNESOTA. SOME
STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE SOME
MINOR FLOODING ISSUES OVER SATURATED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND A FEW THUNDERSTORMS CONTAINING LOCALLY HEAVY RAIN WILL
PERSIST ON MONDAY. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DRY WEATHER WILL
RETURN BY TUESDAY AND CONTINUE ON WEDNESDAY...BEFORE THE THREAT
FOR SHOWERS AND STORMS ONCE AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AMOUNTS ARE ALWAYS APPRECIATED.

DK

In the hours before

Local storm report, Jun 1, 1:33 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
233 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       11 S ROSEAU             48.69N 95.76W
06/01/2014  M0.05 INCH       ROSEAU             MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       6 SW CAVALIER           48.73N 97.72W
06/01/2014  M0.13 INCH       PEMBINA            ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 WSW ST. THOMAS        48.61N 97.49W
06/01/2014  E0.27 INCH       PEMBINA            ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 SE CANDO              48.47N 99.17W
06/01/2014  M0.07 INCH       TOWNER             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       1 E CRARY               48.07N 98.62W
06/01/2014  M0.25 INCH       RAMSEY             ND   MESONET

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       10 E GRAFTON            48.41N 97.19W
06/01/2014  M0.57 INCH       WALSH              ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       7 WNW FOREST RIVER      48.26N 97.61W
06/01/2014  M0.34 INCH       WALSH              ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       3 W INKSTER             48.15N 97.71W
06/01/2014  M0.70 INCH       GRAND FORKS        ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 W MICHIGAN            48.03N 98.16W
06/01/2014  M0.70 INCH       NELSON             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       3 S GRAND FORKS         47.87N 97.07W
06/01/2014  M0.11 INCH       GRAND FORKS        ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 E MAYVILLE            47.50N 97.29W
06/01/2014  M0.41 INCH       TRAILL             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       7 SE HILLSBORO          47.33N 96.96W
06/01/2014  M0.16 INCH       TRAILL             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       4 SSW GALESBURG         47.22N 97.44W
06/01/2014  M0.32 INCH       CASS               ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       5 NW PROSPER            47.01N 97.09W
06/01/2014  M0.23 INCH       CASS               ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       1 N PILLSBURY           47.22N 97.80W
06/01/2014  M0.50 INCH       BARNES             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       4 W FINGAL              46.76N 97.88W
06/01/2014  M1.45 INCH       BARNES             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 E DAZEY               47.19N 98.16W
06/01/2014  M0.64 INCH       BARNES             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       DEVILS LAKE             48.11N 98.87W
06/01/2014  M0.18 INCH       RAMSEY             ND   PUBLIC

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       FARGO                   46.88N 96.82W
06/01/2014  M0.26 INCH       CASS               ND   MESONET

            NDAWN STATION AT NDSU. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       25 E NEW ROCKFORD       47.68N 98.60W
06/01/2014  M0.41 INCH       EDDY               ND   MESONET

            NDAWN STATION 6N MCHENRY. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 W LISBON              46.44N 97.73W
06/01/2014  M0.28 INCH       RANSOM             ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       5 N LEONARD             49.00N 97.75W
06/01/2014  M0.21 INCH       PEMBINA            ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       8 WSW WALCOTT           46.51N 97.09W
06/01/2014  M0.23 INCH       RICHLAND           ND   MESONET

            EKRE NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       6 NNW WAHPETON          46.35N 96.66W
06/01/2014  M0.48 INCH       RICHLAND           ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 E WYNDMERE            46.26N 97.09W
06/01/2014  M0.37 INCH       RICHLAND           ND   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       7 W GREENBUSH           48.70N 96.34W
06/01/2014  M0.42 INCH       ROSEAU             MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       1 NE STEPHEN            48.46N 96.86W
06/01/2014  M0.52 INCH       MARSHALL           MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 NE SABIN              46.80N 96.62W
06/01/2014  M0.59 INCH       CLAY               MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       6 E PERLEY              47.18N 96.67W
06/01/2014  M0.51 INCH       NORMAN             MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       1 N ADA                 47.31N 96.51W
06/01/2014  M0.30 INCH       NORMAN             MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       2 W ELDRED              47.68N 96.82W
06/01/2014  M0.12 INCH       POLK               MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       3 WSW MAVIE             48.13N 96.00W
06/01/2014  M0.64 INCH       PENNINGTON         MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       6 SW WARREN             48.13N 96.86W
06/01/2014  M0.31 INCH       POLK               MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       6 W KENNEDY             48.64N 97.04W
06/01/2014  M0.39 INCH       KITTSON            MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       4 S HUMBOLDT            48.86N 97.09W
06/01/2014  M0.31 INCH       KITTSON            MN   MESONET

            NDAWN STATION. 2 DAY STORM TOTAL.

&&

DRIDDLE
Local storm report, Jun 1, 1:43 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
243 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       MAYVILLE                47.50N 97.33W
06/01/2014  M0.50 INCH       TRAILL             ND   CO-OP OBSERVER

            2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       ROTHSAY                 46.47N 96.29W
06/01/2014  M1.61 INCH       WILKIN             MN   CO-OP OBSERVER

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       SEBEKA                  46.63N 95.09W
06/01/2014  M1.23 INCH       WADENA             MN   CO-OP OBSERVER

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       RED LAKE FALLS          47.89N 96.27W
06/01/2014  M0.80 INCH       RED LAKE           MN   CO-OP OBSERVER

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       6 E LANKIN              48.31N 97.79W
06/01/2014  M0.45 INCH       WALSH              ND   CO-OP OBSERVER

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       PEMBINA                 48.97N 97.25W
06/01/2014  M0.11 INCH       PEMBINA            ND   CO-OP OBSERVER

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       CAVALIER                48.80N 97.62W
06/01/2014  M0.07 INCH       PEMBINA            ND   CO-OP OBSERVER

            2 DAY STORM TOTAL

0200 PM     HEAVY RAIN       23 S BAGLEY             47.19N 95.40W
06/01/2014  M2.20 INCH       CLEARWATER         MN   CO-OP OBSERVER

            AT LONG LOST LAKE. 2 DAY STORM TOTAL.

0200 PM     HEAVY RAIN       WARROAD                 48.91N 95.32W
06/01/2014  M0.34 INCH       ROSEAU             MN   CO-OP OBSERVER

            2 DAY STORM TOTAL

&&

DRIDDLE
Local storm report, Jun 1, 1:52 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
252 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       8 WSW WALCOTT           46.51N 97.09W
06/01/2014  M0.23 INCH       RICHLAND           ND   MESONET

            EKRE NDAWN STATION. 2 DAY STORM TOTAL.

&&

DRIDDLE
Local storm report, Jun 1, 2:06 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
306 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       9 N PARK RAPIDS         47.05N 95.06W
06/01/2014  M6.00 INCH       HUBBARD            MN   PUBLIC

            2 DAY STORM TOTAL

&&

DRIDDLE
Local storm report, Jun 1, 2:13 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
313 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       2 W FAIRMOUNT           46.05N 96.64W
06/01/2014  M1.40 INCH       RICHLAND           ND   PUBLIC

            2 DAY STORM TOTAL

&&

DRIDDLE
Local storm report, Jun 1, 2:22 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
322 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       7 SW ERSKINE            47.59N 96.12W
06/01/2014  M0.67 INCH       POLK               MN   COCORAHS

            2 DAY STORM TOTAL.

&&

DRIDDLE

The radar

The Fargo/Grand Forks radar (KMVX), 72 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

3 funnel cloud, 1 tornado. Local standard time, as filed.

Funnel Cloud, Cass

When
June 1, 5:10 PM CST
Where
Cass County, 0.84 mi NE of Persis
Reported by
Law Enforcement
Coordinates
46.880, -97.290

A very brief funnel cloud was observed.

Tornado, Cass

When
June 1, 5:21 PM CST to 5:22 PM CST
Where
Cass County, 1.46 mi SSE of Persis
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Reported by
Public
Coordinates
46.850, -97.290

A brief touchdown occurred in an open field. The location and time were approximated by video, photographic, and radar evidence.

Funnel Cloud, Sargent

When
June 1, 7:13 PM CST
Where
Sargent County, 1.99 mi NW of Cogswell
Reported by
Public
Coordinates
46.120, -97.810

A funnel cloud was observed.

Funnel Cloud, Ramsey

When
June 1, 8:06 PM CST
Where
Ramsey County, 0.46 mi E of Devils Lake Arpt
Reported by
Public
Coordinates
48.120, -98.890

A funnel cloud was observed west-northwest of Devils Lake.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2014Every state in 2014This day in weather historyThe tornado archive for North Dakota, 2014Warnings in North Dakota, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510199, 510202, 510200, 510201.